Geometry and stability of bubbles with gravity

Miyuki Koiso, Bennett Palmer

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)


We study the variational theory of surfaces whose mean curvature is prescribed to be a linear function of their height above a horizontal plane (PMC surfaces). We develop a flux formula and use it to prove nonexistence results for closed PMC surfaces. The perturbation theory for PMC surfaces is studied. We obtain necessary conditions for the stability of PMC surfaces with planar boundaries. A height estimate is obtained for stable PMC graphs.

Original languageEnglish
Pages (from-to)65-98
Number of pages34
JournalIndiana University Mathematics Journal
Issue number1
Publication statusPublished - 2005
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)


Dive into the research topics of 'Geometry and stability of bubbles with gravity'. Together they form a unique fingerprint.

Cite this